Woman Sues GlaxoSmithKline, after their drug product caused her to loose entire...

Woman Sues GlaxoSmithKline, after their drug product caused her to loose entire Skin And Eye Sight

SHARE

The harm caused by Drugs this days have started to match up to the Benefits they present.

Nowadays, you don’t have to overdose on a drug for it to cause harm to  -unfortunately, 26 year old female student had to learn this the hard way.

Khaliah Shaw was prescribed a common Anti-Seizure drug, Lamotrigine, for bipolar disorder.

Within a month of using the drug, Khaliah started noticing rash on her face, then her lips started to peel off. She went to a local clinic but she was told it was just a Flu.

After two days, Khaliah woke up in excruciating pain, as the skin on her face, neck, back and chest had stated peeling off revealing and her mouth covered in blisters.

Doctors diagnosed her shortly after for Steven Johnson’s Syndrome (SJS) adn even had to be put in a medically induced coma to eradicate the pain she was feeling.

She woke up with a permanently scarred skin, no hair and eyesight which gets worse by the day.

This happens five years after the company shelled out $3 billion in lawsuit for failure to report the drug’s risks – before Shaw’s incident.

‘This did not have to happen,’ Shaw, who lives 30 miles outside of Atlanta, told 11Alive.com. ‘This was not just some sort of fluke in my opinion. This happened as a directly (sic) result of somebody’s error.’

This is not the first case of SJS. presently in Nigeria, it is on the rise as many especially Children keep reacting to drugs either because parents fail to know what drugs their kids react negatively to or because the producing company failed to state contra indications, side effects and proper use amongst other cautions.

In 2010, Stanley Ekure, a 3 year old boy form Lagos was diagnosed for Steven Johnson’s Syndrome at Lagos State Teaching Hospital (LUTH). For him it also started as a little rash after he came down ill with cough and catarrh , and doctors prescribed trimethoprim and sulfamethoxazole drugs(components of Septrin) for treatment.

After 2 days of administering the Drug, he started feeling very sick with pus coming out from his eyes and nose. He was rushed to a General Hospital and later refered to LUTH.

Before he reached LUTH, the rashes had formed into Blisterswhich were now bursting,peeling and bleeding. It took Nigerian Doctors too long to figure out that it was Steven Johnson Syndrome.

As at when they figured out that part of the puzzle out, all hair on his Body had fallen off, skin had peeled and his eyes were affected.

Now Stanley is 10, although, it took the Grace of God for him to be alive today as there is no overall treatment for SJS, only a symptomatic approach.

1 in 10 persons will react to a given drug negatively. Even-though mild, it is necessary to be careful on what drugs we ingest. Avoid self medication and say sharp, Do not take any prescription without informing your Doctor first.

#StevenJohnsonSyndrome

#UnbrokenChords

                                                                               -Igbokah E.E for UnbrokenChords